foxamax 20 years ago and discontinued it 3 years after
You should contact a dental surgeon b/c fosamax and dental work/extractions can cause something called Osteonecrosis of the jaw (ONJ). You should be okay since it has been SO long, but this is what it says about it:
"... which can occur spontaneously, is generally associated with tooth extraction and/or local infection with delayed healing, and has been reported in patients taking bisphosphonates, including Alendronate sodium. Known risk factors for osteonecrosis of the jaw include invasive dental procedures (e.g., tooth extraction, dental implants, boney surgery), diagnosis of cancer, concomitant therapies (e.g., chemotherapy, corticosteroids), poor oral hygiene, and co-morbid disorders (e.g., periodontal and/or other preexisting dental disease, anemia, coagulopathy, infection, ill-fitting dentures). The risk of ONJ may increase with duration of exposure to bisphosphonates.
For patients requiring invasive dental procedures, discontinuation of bisphosphonate treatment may reduce the risk for ONJ. Clinical judgment of the treating physician and/or oral surgeon should guide the management plan of each patient based on individual benefit/risk assessment.
Patients who develop osteonecrosis of the jaw while on bisphosphonate therapy should receive care by an oral surgeon. In these patients, extensive dental surgery to treat ONJ may exacerbate the condition. Discontinuation of bisphosphonate therapy should be considered based on individual benefit/risk assessment.""
- Fosamax Information for Consumers
- Fosamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fosamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Oct 2009 • 1 answer
Posted 28 Apr 2014 • 1 answer
My teeth are aching and most of them are falling apart fue to terrible oral hygiene as a young chil?
Posted 19 Feb 2016 • 1 answer
Posted 26 Sep 2016 • 2 answers
Posted 18 May 2017 • 2 answers